Alert archive / Colorado / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 27, NWS Pueblo, CO

June 1, 2008Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 1, 2008, 1:59 AM MDT for Kiowa County, Colorado. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2008, 1:59 AM MDT (07:59 UTC)
Expired
Jun 1, 2008, 2:55 AM MDT
In force
56 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County Kiowa County, CO

The radar

The Goodland radar (KGLD), 129 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 1:09 AM MDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 8.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2008-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 186 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2008-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
186 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
3122 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 010759
SVRPUB
COC061-010930-
/O.NEW.KPUB.SV.W.0027.080601T0759Z-080601T0930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
159 AM MDT SUN JUN 1 2008

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 330 AM MDT...

* AT 155 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING LARGE...DAMAGING HAIL UP TO GOLF BALL
  SIZE.  THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF EADS...OR ABOUT
  27 MILES NORTHWEST OF LAMAR...AND WAS MOVING TOWARD THE SOUTHEAST
  AT 29 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SWEETWATER RESERVOIR.
  
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM MDT SUNDAY
MORNING FOR SOUTHEAST COLORADO.

LAT...LON 3841 10217 3827 10217 3827 10242 3826 10269
      3852 10306 3859 10289
TIME...MOT...LOC 0758Z 303DEG 25KT 3842 10283

$$
4 follow-up statements
000 
WWUS55 KPUB 010814
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
214 AM MDT SUN JUN 1 2008

COC061-010930-
/O.CON.KPUB.SV.W.0027.000000T0000Z-080601T0930Z/
KIOWA CO-
214 AM MDT SUN JUN 1 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM MDT
FOR CENTRAL KIOWA COUNTY...

AT 208 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE.  THIS STORM WAS CENTERED NEAR SWEETWATER RESERVOIR...
OR 22 MILES NORTH OF LAMAR...AND WAS MOVING TOWARD THE SOUTHEAST AT
30 MPH.

LOCATIONS IMPACTED INCLUDE...
  SWEETWATER RESERVOIR.
  QUEENS RESERVOIR.
  NEEGRONDA RESERVOIR.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM MDT SUNDAY
MORNING FOR SOUTHEAST COLORADO.

LAT...LON 3841 10217 3827 10217 3827 10242 3826 10269
      3852 10306 3859 10289
TIME...MOT...LOC 0813Z 310DEG 26KT 3835 10272

$$
000 
WWUS55 KPUB 010832
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
232 AM MDT SUN JUN 1 2008

COC061-010930-
/O.CON.KPUB.SV.W.0027.000000T0000Z-080601T0930Z/
KIOWA CO-
232 AM MDT SUN JUN 1 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM MDT
FOR CENTRAL KIOWA COUNTY...

AT 229 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE.  THIS STORM WAS CENTERED NEAR QUEENS RESERVOIR...OR
17 MILES NORTH OF LAMAR...AND WAS MOVING TOWARD THE SOUTHEAST AT 32
MPH.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL 
KIOWA COUNTY...AND NEENOSHE RESERVOIR AND QUEENS RESERVOIR.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM MDT SUNDAY
MORNING FOR SOUTHEAST COLORADO.

LAT...LON 3841 10217 3827 10217 3827 10242 3826 10269
      3842 10291 3846 10238
TIME...MOT...LOC 0831Z 307DEG 28KT 3831 10259

$$
000 
WWUS55 KPUB 010847
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
247 AM MDT SUN JUN 1 2008

COC061-010930-
/O.CON.KPUB.SV.W.0027.000000T0000Z-080601T0930Z/
KIOWA CO-
247 AM MDT SUN JUN 1 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM MDT
FOR SOUTHEASTERN KIOWA COUNTY...

AT 246 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PING PONG BALL SIZE HAIL. 
THIS STORM WAS CENTERED OVER EXTREME SOUTH CENTRAL KIOWA COUNTY...OR
15 MILES NORTHEAST OF LAMAR...AND WAS MOVING TOWARD THE SOUTHEAST AT
32 MPH.

THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHEASTERN KIOWA
COUNTY.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM MDT SUNDAY
MORNING FOR SOUTHEAST COLORADO.

LAT...LON 3832 10259 3837 10241 3836 10218 3827 10217
      3827 10247 3827 10249 3826 10251 3826 10256
      3826 10257
TIME...MOT...LOC 0847Z 304DEG 28KT 3826 10247

$$
000 
WWUS55 KPUB 010855
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
255 AM MDT SUN JUN 1 2008

COC061-010906-
/O.CAN.KPUB.SV.W.0027.000000T0000Z-080601T0930Z/
KIOWA CO-
255 AM MDT SUN JUN 1 2008

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHEASTERN KIOWA COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM MDT SUNDAY
MORNING FOR SOUTHEAST COLORADO.

LAT...LON 3832 10259 3837 10241 3836 10218 3827 10217
      3827 10247 3827 10249 3826 10251 3826 10256
      3826 10257
TIME...MOT...LOC 0856Z 304DEG 28KT 3822 10240

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:30 PM MDT, 10 hours 29 minutes earlier.

Area forecast discussion, May 31, 3:30 PM MDT, 10 hours 29 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
330 PM MDT SAT MAY 31 2008

.SHORT TERM...
(TONIGHT AND SUNDAY)

MAIN CONCERNS REMAIN CONVECTION COVERAGE AND STRENGTH ACROSS THE
EASTERN PLAINS.

CURRENT WATER VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS INDICATING
MODERATE WESTERLY FLOW ALOFT ACROSS THE REGION WITH A MINOR EMBEDDED
SHORT WAVE MOVING ACROSS CENTRAL WYOMING ATTM. AT THE SFC...LEE
TROUGHING IN PLACE ACROSS THE EASTERN MTS KEEPING EASTERLY LOW LEVEL
UPSLOPE IN PLACE ACROSS THE EASTERN PLAINS. A DIFFUSE BOUNDARY IS
ALSO EVIDENT ACROSS WESTERN TEXAS AND EASTERN NEW MEXICO WITH
SATELLITE IMAGERY INDICATING CU FIELDS NORTH OF THE BOUNDARY ACROSS
THE OKLAHOMA PANHANDLE ATTM. SATELLITE AND REGIONAL RADAR ALSO
INDICATING CU DEVELOPING WITH A FEW ECHOES ACROSS NORTHEASTERN
COLORADO...WITH MAINLY FLAT CU ACROSS THE SOUTHEAST MTS AND ADJACENT
PLAINS ATTM.

TONIGHT...MODERATE WESTERLY FLOW CONTINUES ACROSS THE REGION WITH
CENTRAL WYOMING SHORT WAVE CONTINUING TO MOVE INTO THE NORTHERN HIGH
PLAINS OVERNIGHT. MODELS CONTINUE TO INDICATE CAPES BETWEEN 400-800
J/KG ACROSS EASTERN MTS AND ADJACENT PLAINS WITH CAPES APPROACHING
1000 J ACROSS EXTREME SE BACA COUNTY. MODELS ALSO INDICATING
BOUNDARY ACROSS WESTERN TEXAS LIFTING SLOWLY TO THE NORTH WITH
A THETA E RIDGE DEVELOPING INTO EXTREME SE COLORADO OVERNIGHT.
WITH THAT SAID...ALONG WITH A FEW MORE HOURS OF HEATING...HAVE KEPT
ISOLATED -TSRA ACROSS THE EASTERN MTS AND ADJACENT PLAINS THROUGH
THE EVENING. ACROSS THE REST OF THE PLAINS...HAVE GONE WITH ISOLATED
POPS THROUGH THE NIGHT WITH MODELS INDICATING ELEVATED INSTABILITY
WITH DEVELOPING THETA E RIDGE. WITH THE INCREASED LOW LEVEL
MOISTURE...SHOULD SEE STRATUS DEVELOPING OVERNIGHT ACROSS THE FAR SE
PLAINS...THOUGH LOOKS TO STAY JUST EAST OF THE I-25 CORRIDOR.

SUNDAY...WESTERLY FLOW PROGGED TO INCREASE ACROSS THE REGION AS
ANOTHER EMBEDDED SHORT WAVE MOVES ACROSS THE GREAT BASIN REGION
AND INTO NORTHWESTERN COLORADO LATE IN THE DAY. LEE TROUGH PROGGED
TO STRENGTHEN AND MOVE OUT ACROSS THE I-25 CORRIDOR THROUGH THE
AFTERNOON...KEEPING MOIST SOUTHERLY FLOW WITH DEW PTS MID 40S TO
MID 50S IN PLACE ACROSS THE EASTERN PLAINS. WITH INCREASED UVV AHEAD
OF PASSING WAVE...COULD SEE INCREASED COVERAGE OF THUNDERSTORMS
ACROSS THE EASTERN MTS AND PLAINS. WITH AMPLE SHEAR...COULD SEE
A FEW SEVERE STORMS PRODUCING LARGE HAIL AND DAMAGING
WINDS...ESPECIALLY ACROSS THE FAR SE PLAINS WHERE CAPES ARE PROGGED
BETWEEN 1500-2500 J/KG.

OUT WEST...NOT MUCH CHANGE IN CURRENT DRY AND BREEZY WEATHER
PATTERN. -MW

.LONG TERM...
(MONDAY THROUGH SATURDAY)

...CRITICAL FIRE WEATHER CONDITIONS INCREASING NEXT WEEK...
...LARGE WEATHER SYSTEM POSSIBLE MIDWEEK...

SUNDAY NIGHT AND MONDAY...WITH A FRONTAL BOUNDARY STRETCHED ACROSS
EASTERN CO INTO THE OK/TX PANHANDLES INTO SOUTHERN PLAINS...POTENTIAL
FOR NOCTURNAL MESOSCALE CONVECTIVE SYSTEM(MCS) TO DEVELOP JUST TO THE
EAST OF EASTERN CO SUNDAY NIGHT IN RESPONSE TO MIDLEVEL WARM AIR
ADVECTION AND SOUTH-SOUTHWESTERLY LOW LEVEL JET STREAK OVERNIGHT.
STRONGEST 800-700MB WARM AIR ADVECTION PROGGED ACROSS EAST CENTRAL
CO WITH 0-6KM MOST UNSTABLE CAPE(MUCAPE) VALUES OF 1500-2500 J/KG
ACROSS NORTHEAST CO INTO SOUTHWEST KS AROUND 06Z/02...WHICH
SUPPORTS MCS ACROSS NORTHEAST CO INTO NORTHWEST KS OVERNIGHT AND
MIGRATING EASTWARD TOWARDS MONDAY MORNING. WILL MAINTAIN THE
SEVERE THUNDERSTORM MENTION IN THE GRIDS FOR SUNDAY EARLY EVENING
FOR CONTINUITY. RELATIVELY WARM MIDLEVEL TEMPERATURES...700MB +12C
TO +18C...WILL CONTINUE TO SPREAD ACROSS THE CENTRAL ROCKIES.
DEPENDING ON THE MCSS STRENGTH AND DEVELOPMENT...POTENTIAL FOR A
VERY MOIST SURFACE-PBL TO ADVECT INTO EASTERN CO WITH STRATUS/FOG
ACROSS THE FAR EASTERN CO PLAINS LATE SUNDAY NIGHT INTO MONDAY
MORNING. CHALLENGING THUNDERSTORM FORECAST MONDAY AFTERNOON WITH
THE GFS VERY DRY AND WARM/HOT... 700MB TEMPERATURES +15C TO
+18C...ACROSS ALL OF SOUTHERN CO WHILE THE NAM12 TRIES TO PRINT
OUT SOME QPF IN THE AFTERNOON. NAM12 MIGHT BE SUFFERING FROM TOO
HIGH SURFACE DEW POINTS AND RESULTANT INSTABILITY. SURFACE DRY
LINE SHOULD MIX OUT TOWARDS OR EAST OF THE CO/KS BORDER WHERE THIS
MIGHT BE A FOCAL POINT FOR THUNDERSTORM DEVELOPMENT...IF THE
LOW/MIDDLE LEVEL CONVECTIVE INHIBITION CAN BE OVERCOME FOR
SURFACE-BASED INITIATED THUNDERSTORMS. KINEMATICS WOULD SUGGEST A
POTENTIAL FOR STRONG- SEVERE THUNDERSTORMS ALONG AND EAST OF THE
DRY LINE...WHERE EVER IT ENDS UP. ALL DEPENDS ON ANY MIDLEVEL
SHORTWAVE TO ENHANCE CONVECTION...BECAUSE A LOT OF TIMES LOW LEVEL
CONVERGENCE AND UPSLOPE/OROGRAPHIC FLOW IS NOT ENOUGH TO SPARK
SURFACE-BASED INITIATED THUNDERSTORM DEVELOPMENT. PLAN TO MAINTAIN
THE LOW POPS ALONG AND EAST OF I-25 CORRIDOR...BUT THAT MIGHT BE
WAY TOO HIGH ALONG THE I-25 CORRIDOR IF MOST OF THE MOISTURE MIXES
OUT WITH THE POTENTIAL FOR VIRGA OR HIGH-CLOUD BASE (DRY)
THUNDERSTORMS. THE COMBINATION OF VERY LOW HUMIDITY VALUES(LESS
THAN 15%)...HAINES 5-6...DRY FUELS...AND GUSTY WINDS COULD
INCREASE THE CRITICAL FIRE WEATHER CONDITIONS MONDAY
AFTERNOON/EVENING. HIGH TEMPERATURES INTO THE 90S WILL BE LIKELY
ACROSS MUCH OF SOUTHEAST CO MONDAY.

TUESDAY...WHERE WILL THE LOW LEVEL MOISTURE BOUNDARY BE LOCATED
ACROSS EASTERN CO OR CENTRAL/SOUTHERN HIGH PLAINS IS THE (USUAL)
BIGGEST CHALLENGE IN JUNE. WARM TEMPERATURES...700MB +14C TO
+17C...AND MARGINAL MIDLEVEL MOISTURE REMAIN ALOFT. GFS PRINTS
OUT NO QPF ACROSS SOUTHERN CO...WHILE THE NAM12 BLOWS-UP A BUNCH
OF PRECIPITATION TUESDAY AFTERNOON. CONCEPTUALLY...BOTH MODELS
WOULD SUGGEST MAINLY VIRGA ALONG AND WEST OF I-25 CORRIDOR...BUT
THE WILDCARD WILL BE THE LOW LEVEL MOISTURE BOUNDARY LOCATION...
WHICH I WILL PLAY ACROSS THE FAR EASTERN CO PLAINS GIVEN
RELATIVELY DEEP MIXING PROJECTED. ALSO...THE LACK OF AN UPPER LEVEL
FEATURE COULD COME INTO PLAY FOR THUNDERSTORM DEVELOPMENT OR THE
LACK THERE OF. POTENTIAL FOR STRONG-SEVERE THUNDERSTORMS ALONG
AND EAST OF THE DRY LINE IF THE LOW LEVEL CONVECTIVE INHIBITION
CAN BE OVERCOME FOR SURFACE-BASED INITIATED THUNDERSTORMS. ONCE
AGAIN...HIGH TEMPERATURES WILL PROBABLY BE AROUND 90F ACROSS
SOUTHEAST CO. CRITICAL FIRE WEATHER CONDITIONS COULD BE POSSIBLE
FOR SOUTHEAST CO PLAINS...IF ALL THE CONDITIONS CAN COME TOGETHER
WITH THE WIND LOOKING MARGINAL RIGHT NOW.

WEDNESDAY THROUGH SATURDAY...NEXT SIGNIFICANT WEATHER SYSTEM TO
MOVE THROUGH THE CENTRAL ROCKIES IS STILL PROJECTED TO BE WEDNESDAY
AFTERNOON THROUGH THURSDAY NIGHT. FOR WEDNESDAY AFTERNOON AND
EVENING...POTENTIALLY INTERESTING WEATHER WITH STRONG-SEVERE
THUNDERSTORMS POSSIBLE ALONG AND EAST OF THE DRY LINE ACROSS FAR
EASTERN CO PLAINS/CENTRAL PLAINS AND CRITICAL FIRE WEATHER
CONDITIONS WEST OF THE DRY LINE BACK TOWARDS THE I-25 CORRIDOR AND
MOUNTAINS/HIGH VALLEYS. 12Z/31 GFS HAS NOW TRENDED TOWARDS A
CLOSED LOW MOVING ACROSS NORTHERN CO THURSDAY/THURSDAY NIGHT. ON
THE FLIP-SIDE...THE 12Z/31 ECMWF JUST HAS A BROAD FLATTENING
TROUGH MOVING THROUGH CO WITH THE PARENT LOW PRESSURE SYSTEM OVER
THE NORTHERN PLAINS. WINDY-VERY WINDY CONDITIONS AHEAD OF THIS
WEATHER SYSTEM WITH THE GREATER CHANCE FOR PRECIPITATION ACROSS
THE MOUNTAINS/HIGH VALLEYS...ESPECIALLY THE CONTINENTAL
DIVIDE...AND COOLER TEMPERATURES ON THURSDAY. WESTERLY AND
RELATIVELY DRY FLOW RETURNS TO THE CENTRAL ROCKIES...PER
ENSEMBLE DATA...FRIDAY AND SATURDAY WITH LITTLE OR NO CHANCE FOR
PRECIPITATION AND MUCH WARMER TEMPERATURES. 700MB TEMPERATURES
PROGGED TO APPROACH +18C ACROSS MUCH OF SOUTHERN CO NEXT
SATURDAY...WHICH IS WELL INTO THE 90S ACROSS THE SOUTHEAST CO
PLAINS. METZE

&&

.AVIATION...

ISOLD -TSRA STILL POSSIBLE ACROSS THE EASTERN MTS AND PLAINS THIS
EVENING...WITH SLIGHT CHANCES CONTINUING ACROSS THE FAR SE PLAINS
OVERNIGHT. EXPECTING MVFR STRATUS DEVELOPING ACROSS THE FAR SE
PLAINS OVERNIGHT...THOUGH LOOKS TO STAY EAST OF THE I-25 CORRIDOR.
ISOLD CONVECTION REMAINS IN THE FORECAST ACROSS THE EASTERN PLAINS
SUNDAY AFTERNOON. CLEAR CONDITIONS ALONG WITH BREEZY AFTERNOON AND
EARLY EVENING WINDS REMAIN IN FORECAST FOR KALS. -MW

&&

.HYDROLOGY...

RIVERS AND CREEKS WILL CONTINUE TO RUN RELATIVELY HIGH FROM SNOW
MELT RUNOFF FOR THE FIRST WEEK OF JUNE...WHICH IS RIGHT ON SCHEDULE.
FROM WELLSVILLE TO CANON CITY TO PUEBLO...THE ARKANSAS RIVER IS
RUNNING RELATIVELY HIGH. IT IS PROJECTED TO BE NEAR OR JUST AT
FLOOD STAGE AROUND CANON CITY THIS COMING WEEK. HIGH TERRAIN SNOW
MELT WILL CONTINUE GIVEN 700MB TEMPERATURES PROGGED TO BE +12C TO
+20C FOR THE NEXT 10 DAYS...OR EXCEPT FOR THIS THURSDAY(5 JUN). METZE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

NONE.

&&

23/17
Hazardous weather outlook, May 31, 7:20 AM MDT, 18 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
720 AM MDT SAT MAY 31 2008

COZ058>089-093>099-011330-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
720 AM MDT SAT MAY 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE I-25 CORRIDOR LATE
THIS AFTERNOON AND MOVE EAST ONTO THE FAR EASTERN PLAINS BY EARLY
EVENING. ONE OR TWO OF THESE STORMS MAY BECOME SEVERE OVER THE FAR
EASTERN PLAINS...PRODUCING WINDS TO 60 MPH AND HAIL UP TO 1 INCH IN
DIAMETER.

ALL THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING DANGEROUS CLOUD
TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MOIST SOUTHEAST WINDS WILL CONTINUE TO SPREAD OVER THE EASTERN
COLORADO PLAINS ON SUNDAY. BY LATE AFTERNOON...THERE WILL BE THE
CHANCE FOR ISOLATED TO SCATTERED THUNDERSTORMS...SOME OF WHICH
COULD BECOME SEVERE ESPECIALLY OVER THE PALMER DIVIDE...NORTHERN
EL PASO COUNTY...AND LOWER ARKANSAS VALLEY. THE PRIMARY THREAT
FROM THESE STORMS WILL BE DAMAGING WINDS AND VERY LARGE HAIL...BUT
AN ISOLATED TORNADO CANNOT BE RULED OUT.

ON MONDAY...STRONG TO POSSIBLY SEVERE STORMS WILL AGAIN BE
POSSIBLE ESPECIALLY LATE IN THE AFTERNOON THROUGH EVENING OVER THE
FAR SOUTHEASTERN PLAINS. GENERALLY DRY CONDITIONS SHOULD THEN
PERSIST UNTIL WEDNESDAY...WHEN A STRONG SPRING STORM WILL BEGIN
MOVING INTO THE ROCKIES. THIS STORM WILL BRING THE POTENTIAL FOR
WIDESPREAD THUNDERSTORMS EITHER WEDNESDAY OR THURSDAY...AND COLDER
AIR BEHIND THE SYSTEM WILL BRING THE POTENTIAL FOR SOME LIGHT HIGH
ELEVATION SNOWFALL BY WEDNESDAY NIGHT INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET CRITERIA FOR SPOTTERS MAY BE POSSIBLE
THIS AFTERNOON AFTER 4 PM OVER THE FAR EASTERN PLAINS OF SOUTHEAST
COLORADO.

In the hours before

Local storm report, May 31, 10:13 PM MDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1013 PM MDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1004 PM     HAIL             8 NNW RUSH              38.96N 104.13W
05/31/2008  M1.00 INCH       EL PASO            CO   PUBLIC

&&
Local storm report, May 31, 10:20 PM MDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1020 PM MDT SAT MAY 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 PM     HAIL             5 S ELLICOTT            38.76N 104.40W
05/31/2008  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 9:55 PM MDTSevere Thunderstorm WarningPUBEl Paso50 min
May 31, 11:55 PM MDTSevere Thunderstorm WarningPUBEl Paso44 min
Jun 1, 12:32 AM MDTSevere Thunderstorm WarningPUBKiowa88 min
Jun 1, 1:11 AM MDTSevere Thunderstorm WarningPUBCrowley, Kiowa94 min
Jun 1, 2:41 AM MDTSevere Thunderstorm WarningPUBProwers63 min
Jun 1, 3:31 PM MDTFire Weather WatchPUBCostilla, Custer, El Paso, Fremont, Huerfano, Las Animas and 2 more13 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.